Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Some remarks on the transverse poisson structures of coadjoint orbits

  • 59 Accesses

  • 6 Citations


In this paper, we describe how to compute the transverse Poisson structures of coadjoint orbits using Dirac's constraint bracket formula, and we prove that if the isotropy algebra admits a complementary subalgebra, then the transverse structure is, at most, quadratic.

This is a preview of subscription content, log in to check access.


  1. 1.

    Kostant, B., ‘On Whittaker Vectors and Representation Theory’, Inv. Math. 48, 101–184 (1978).

  2. 2.

    Oh, Y., Unpublished (1984).

  3. 3.

    Ratiu, T., ‘Involution Theorems’, Lecture Notes in Math. 775, Springer-Verlag, New York, pp. 219–225.

  4. 4.

    Symes, W., ‘Hamiltonian Group Actions and Integrable Systems’, Physica D. I., 339–374 (1980).

  5. 5.

    Weinstein, A., ‘The Local Structure of Poisson Manifolds’, J. Diff. Geom. 18 523–557 (1983).

  6. 6.

    Weinstein, A., ‘Poisson Structures and Lie Algebras’, Proc. Conf. Math. Heritage of E. Cartan, Lyon, June 1984, Astérisque, hors série, 1985, pp. 421–434.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Oh, Y. Some remarks on the transverse poisson structures of coadjoint orbits. Lett Math Phys 12, 87–91 (1986). https://doi.org/10.1007/BF00416457

Download citation


  • Statistical Physic
  • Group Theory
  • Isotropy
  • Poisson Structure
  • Coadjoint Orbit